Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 651, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 1:50 AM CST for Ashley County, Arkansas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 8, 2000, 1:50 AM CST (07:50 UTC)
- Expired
- Nov 8, 2000, 2:15 AM CST
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 183 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 2:00 AM CST | Thunderstorm Wind | Crossett, AR | Several trees were blown down. Shingles were blown off of a few houses and some awnings were damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 1:45 AM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 430 m²/s²
- 0-3 km storm-relative helicity
- 892 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 080751 SVRJAN ARC003-080815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 150 AM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 215 AM CST * AT 150 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF WEST CROSSETT MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR CROSSETT...WEST CROSSETT AT 155 AM CST BE NEAR NORTH CROSSETT AT 200 AM CST BE NEAR HAMBURG AT 210 AM CST HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 76 LAT...LON 3315 9223 3299 9212 3328 9150 3347 9163
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 10:25 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 7, 10:25 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1025 PM CST TUE NOV 7 2000 MADE MINOR ADJUSTMENTS TO TEMPS...POPS...AND WINDS BASED ON LATEST SATELLITE/RADAR TRENDS AND QUICK LOOK AT NEW ETA. FRONTOGENESIS AND ISENTROPIC LIFT INCREASING OVER THE ARKLAMS REGION UNDER RIGHT ENTRANCE REGION OF 120KT+ 250MB JET AND ON NOSE OF 30KT+ 850MB JET. PRECIP IS THEREFORE BEGINNING TO FOCUS AND INCREASE OVER THIS AREA. HAVE UPPED POPS TO CATEGORICAL IN NW ZONE GROUPINGS AND LOWER POPS A BIT OVER SE GROUPING WHERE PRECIP IS MORE SCATTERED IN NATURE. WITH THE INCREASE IN LOW LEVEL BAROCLINICITY AND EVAPORATIVE COOLING AND EXPECTED NWD RETREAT OF SFC FRONT...TEMPS CONTINUE TO BE A PROBLEM MAKING TEMP FORECAST ONE OF LOW CONFIDENCE. DROPPED TEMPS SLIGHTLY IN NW GROUPING BASED ON CURRENT READINGS. OVERALL...STILL LOOKS VERY WET NEXT DAY AND A HALF. .JAN... AR...NONE. LA...NONE. MS...NONE. 43
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.